Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 99, NWS Grand Rapids, MI

August 13, 2011Kalamazoo County, Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 13, 2011, 1:06 PM EDT for Kalamazoo County, Van Buren County, Michigan. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2011, 1:06 PM EDT (17:06 UTC)
Expired
Aug 13, 2011, 2:00 PM EDT
In force
54 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kalamazoo County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 74 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 1:06 PM EDTHAIL 0.25Mattawan, MI
Aug 13, 1:34 PM EDTHAIL 0.25Portage, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4981 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

894 
WUUS53 KGRR 131706
SVRGRR
MIC077-159-131800-
/O.NEW.KGRR.SV.W.0099.110813T1706Z-110813T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
106 PM EDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...
  EASTERN VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 200 PM EDT

* AT 101 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
  MILES EAST OF PAW PAW..AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          RICHLAND...           SCHOOLCRAFT...
  KENDALL...            LAWTON...             MATTAWAN...
  OSHTEMO...            GALESBURG...          FULTON...
  PORTAGE...            CLIMAX...             VICKSBURG...
  ALAMO...              AUGUSTA...            MENTHA...
  ALMENA...             HIGHLAND PARK...      GULL LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4213 8587 4238 8587 4242 8555 4242 8530
      4207 8530 4207 8543
TIME...MOT...LOC 1705Z 263DEG 24KT 4224 8575
WIND...HAIL 60MPH 1.00IN

$$

DUKE
2 follow-up statements
700 
WWUS53 KGRR 131726
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
126 PM EDT SAT AUG 13 2011

MIC159-131736-
/O.CAN.KGRR.SV.W.0099.000000T0000Z-110813T1800Z/
VAN BUREN MI-
126 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VAN BUREN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4211 8541 4215 8572 4232 8571 4242 8555
      4242 8530 4211 8530
TIME...MOT...LOC 1726Z 265DEG 21KT 4224 8560

$$

MIC077-131800-
/O.CON.KGRR.SV.W.0099.000000T0000Z-110813T1800Z/
KALAMAZOO MI-
126 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KALAMAZOO
COUNTY UNTIL 200 PM EDT...

AT 124 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR KALAMAZOO...
MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          RICHLAND...           OSHTEMO...
  GALESBURG...          FULTON...             PORTAGE...
  CLIMAX...             AUGUSTA...            HIGHLAND PARK...
  GULL LAKE...          YORKVILLE...          COOPER...
  NORTHWOOD...          HOWLANDSBURG...       COMSTOCK...
  MORROW LAKE...        SCOTTS...             PAVILION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4211 8541 4215 8572 4232 8571 4242 8555
      4242 8530 4211 8530
TIME...MOT...LOC 1726Z 265DEG 21KT 4224 8560
WIND...HAIL 60MPH 1.00IN

$$

DUKE
181 
WWUS53 KGRR 131803
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
203 PM EDT SAT AUG 13 2011

MIC077-131813-
/O.EXP.KGRR.SV.W.0099.000000T0000Z-110813T1800Z/
KALAMAZOO MI-
203 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR KALAMAZOO COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. GUSTY WINDS TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4211 8541 4215 8572 4232 8571 4242 8555
      4242 8530 4211 8530
TIME...MOT...LOC 1726Z 265DEG 21KT 4224 8560

$$

DUKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 12:14 PM EDT, 52 minutes earlier.

Area forecast discussion, Aug 13, 12:14 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1214 PM EDT SAT AUG 13 2011

LATEST UPDATE...MARINE...

.SYNOPSIS...(400 AM EDT SAT AUG 13 2011)
A SLOW MOVING LOW PRESSURE SYSTEM WILL BRING RAIN AND THUNDERSTORMS
ACROSS LOWER MICHIGAN TODAY. RAIN SHOWERS WILL CONTINUE TONIGHT INTO
SUNDAY MORNING BEFORE GRADUALLY ENDING SUNDAY AFTERNOON AND EVENING.
IT WILL BE A BIT COOLER THAN NORMAL WITH HIGHS IN THE 70S THIS
WEEKEND. DRY WEATHER AND NEAR NORMAL TEMPERATURES ARE FORECAST FOR
EARLY NEXT WEEK.

&&

.SHORT TERM...(400 AM EDT SAT AUG 13 2011)
(TODAY THROUGH MONDAY AFTERNOON)

RAIN AND TSTORMS WITH LOCALLY HEAVY RAINFALL ARE IN PROGRESS ACROSS
OUR NW COUNTIES EARLY THIS MORNING. SOME LOCALIZED FLOODING IS
POSSIBLE ACROSS THAT AREA THIS MORNING WHERE RAIN AND TSTORMS HAVE
PERSISTED FOR SEVERAL HOURS NOW.

LOW PRESSURE MOVING ACROSS LWR MI WILL BRING PERIODS OF RAIN AND
THUNDERSTORMS TO THE REST OF OUR AREA LATER TODAY. RGNL IR SAT
TRENDS EARLY THIS MORNING SUGGEST SOME EXTENSIVE BREAKS IN CLOUD
COVER ARE LIKELY TODAY... WHICH WILL INCREASE INSTABILITY AND
CONVECTIVE POTENTIAL.

IN FACT BASED ON IR SAT TRENDS AND POTENTIAL FOR SB CAPES TO REACH
AROUND 1500-2000 J/KG WE BELIEVE STRONG TO POTENTIALLY SEVERE STORMS
WILL DEVELOP LATER TODAY. THIS NOTION IS SUPPORTED BY HIGHER RES
GUIDANCE SUCH AS THE 4KM WRF-NMM SIM Z FOR SPC AND THE 4KM NSSL WRF.

DAMAGING WIND GUSTS WILL BE THE PRIMARY SVR WX THREAT BUT AN
ISOLATED TORNADO CANNOT BE RULED OUT GIVEN VEERED WIND PROFILES WITH
HEIGHT AND THE SFC LOW IN THE AREA. IT IS ALSO NOTED THE NEW DAY
1 SLGT RISK OUTLOOK NOW ENCOMPASSES ROUGHLY THE SE TWO THIRDS OF OUR
FORECAST AREA.

THE CONVECTIVE THREAT SHOULD END QUICKLY EARLY THIS EVENING BUT
SHOWERS WILL LINGER OVERNIGHT INTO SUNDAY MORNING BEFORE GRADUALLY
EXITING OUR AREA SUNDAY AFTERNOON AND EVENING. DRY WX RETURNS SUNDAY
NIGHT AND MONDAY AS A SFC HIGH PRESSURE RIDGE BUILDS IN FROM THE
WEST.

&&

.LONG TERM...(400 AM EDT SAT AUG 13 2011)
(MONDAY NIGHT THROUGH FRIDAY)

ONLY WEATHER MAKER IN THE EXTENDED IS A SHORTWAVE TROUGH BRINGING
THE CHANCE FOR SOME RAIN LATE WEDNESDAY INTO EARLY THURSDAY. TWEAKED
POPS FOR WEDNESDAY AND THURSDAY AS 00Z GUIDANCE SUGGESTS MUCH OF
WEDNESDAY COULD BE DRY WITH SHORTWAVE RIDGING HOLDING ON FOR ALL BUT
THE NORTHWEST FORECAST AREA. BULK OF RAIN WILL FALL OVERNIGHT THEN
ENDING FROM WEST TO EAST THURSDAY. AT THIS POINT SEVERE THREAT
APPEARS MARGINAL GIVEN LACK OF DEEP LAYER SHEAR...BUT SOME STRONG
STORMS ARE POSSIBLE WEDNESDAY AFTERNOON ACROSS THE FAR NORTHWEST
FORECAST AREA.

&&

.AVIATION...(741 PM EDT SAT AUG 13 2011)
HEAVY RAIN IN THUNDERSTORMS WILL BRING AREAS OF MVFR AND BRIEF IFR
CONDITIONS THIS MORNING. CONDITIONS SHOULD IMPROVE THIS AFTERNOON
BUT MORE THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME MVFR AND
POSSIBLY IFR FOG FORMING TONIGHT.

&&

.MARINE...(1214 PM EDT SAT AUG 13 2011)
RAISED A SMALL CRAFT ADVISORY FOR 4 TO 6 FOOT WAVES ALONG THE ENTIRE
NEARSHORE THROUGH 6 PM. THE WINDS WILL BE SWINGING TO THE NORTHWEST
AND DIMINISHING THROUGH THIS EVENING. THE WINDS WILL BECOME
NORTHERLY AND PICK UP TO 15 GUSTING TO 25 KNOTS. WAVES WILL PICK UP
AGAIN LATE TONIGHT MAINLY FROM WHITEHALL TO MANISTEE. ANOTHER SMALL
CRAFT ADVISORY WILL BE NEEDED LATE TONIGHT OR SUNDAY MORNING.

&&

.HYDROLOGY...(741 AM EDT SAT AUG 13 2011)
RADAR ESTIMATES OF WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS WITH
SMALL AREAS OF 4 TO 6 INCHES THIS MORNING ACROSS THE WESTERN
MUSKEGON AND PERE MARQUETTE RIVER BASINS WILL LEAD TO SOME RISES ON
THOSE RIVERS TODAY. THE GRAND AND KALAMAZOO RIVER BASINS MAY ALSO
SEE SOME RISES AS AN INCH OR TWO OF RAIN COULD FALL ACROSS MUCH OF
THOSE BASINS TODAY.

FLOOD ADVISORIES ARE IN AFFECT FROM MUSKEGON TO MASON COUNTIES AND
SOME MINOR FLOODING HAS OCCURRED AND WILL CONTINUE THIS MORNING WITH
THE WORST OF IT ACROSS MUSKEGON TO EXTREME SOUTHWEST NEWAYGO
COUNTIES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE
LM...NONE

&&

SYNOPSIS:    LAURENS
SHORT TERM:  LAURENS
LONG TERM:   OSTUNO
AVIATION:    OSTUNO
MARINE:      63
HYDROLOGY:   OSTUNO
Hazardous weather outlook, Aug 13, 5:56 AM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
556 AM EDT SAT AUG 13 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-141000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
556 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE TODAY ALONG WITH HEAVY RAINFALL.
THE MAIN THREATS WILL BE FLOODING OF SMALL STREAMS AND URBAN AREAS
ALONG WITH HAIL UP TO AN INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-141000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
556 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A MODERATE RISK FOR RIP CURRENTS THIS AFTERNOON AS
WINDS BECOME ONSHORE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIP CURRENTS ARE ALSO POSSIBLE ON SUNDAY AS WINDS PICK UP BEHIND A
COLD FRONT. WIND AND WAVES COULD BE HAZARDOUS TO SMALL CRAFT
SUNDAY NIGHT.

OSTUNO

In the hours before

Local storm report, Aug 13, 11:49 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1149 AM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 AM     HAIL             BATTLE CREEK            42.32N 85.19W
08/13/2011  E0.88 INCH       CALHOUN            MI   TRAINED SPOTTER

            JUST BEGAN IN DOWNTOWN BATTLE CREEK.

&&

MKALEMBK
Local storm report, Aug 13, 12:09 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1209 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     HEAVY RAIN       MUSKEGON                43.22N 86.25W
08/13/2011  M2.25 INCH       MUSKEGON           MI   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT NOON.

&&

MKALEMBK
Special weather statement, Aug 13, 12:46 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1246 PM EDT SAT AUG 13 2011

MIZ064-065-071>073-131745-
ALLEGAN-BARRY-CALHOUN-KALAMAZOO-VAN BUREN-
1246 PM EDT SAT AUG 13 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS OVER MUCH OF NORTHEAST VAN BUREN
COUNTY...MOVING EAST AT 25 MPH.

FUNNEL CLOUDS...PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINS ARE ALL POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  OSHTEMO...            ALAMO...              PLAINWELL...
  PORTAGE...            VICKSBURG...          KALAMAZOO...
  PLAINWELL...          GALESBURG...          RICHLAND...
  FULTON...             CLIMAX...             AUGUSTA...
  HICKORY CORNERS...    SPRINGFIELD...        BANFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4250 8525 4211 8520 4213 8610 4238 8615
TIME...MOT...LOC 1645Z 261DEG 21KT 4230 8575

DUKE
Special weather statement, Aug 13, 12:54 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1254 PM EDT SAT AUG 13 2011

MIZ037-044-131800-
MASON-NEWAYGO-
1254 PM EDT SAT AUG 13 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEWAYGO...MOVING EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS TO 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM. OTHER STRONG STORMS ARE OCCURRING OVER PORTIONS OF
NORTHERN NEWAYGO COUNTY.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            WOODLAND PARK...      BITELY...
  WHITE CLOUD...        HOME TWP...           CROTON...
  ENSLEY TWP...         WOODVILLE...          NEWYAGO STATE PARK...
  GOODWELL TWP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4385 8609 4385 8604 4382 8604 4381 8600
      4382 8556 4329 8557 4330 8604 4382 8604
      4382 8609
TIME...MOT...LOC 1653Z 261DEG 12KT 4341 8585

DUKE
Local storm report, Aug 13, 1:02 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
102 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     HAIL             3 E FREMONT             43.47N 85.89W
08/13/2011  E0.25 INCH       NEWAYGO            MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Aug 13, 1:06 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
106 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     HAIL             MATTAWAN                42.21N 85.79W
08/13/2011  E0.25 INCH       VAN BUREN          MI   911 CALL CENTER

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 11:19 PM EDTSpecial Weather StatementGRRLake, Mason, Muskegon, Newaygo, Oceana116 min
Aug 13, 2:43 AM EDTAreal Flood AdvisoryGRRMason, Oceana6 hr
Aug 13, 5:02 AM EDTAreal Flood AdvisoryGRRMuskegon6 hr
Aug 13, 6:23 AM EDTAreal Flood AdvisoryGRRNewaygo9 hr
Aug 13, 8:05 AM EDTAreal Flood AdvisoryGRRKent6 hr
Aug 13, 9:31 AM EDTSpecial Weather StatementGRRAllegan59 min
Aug 13, 9:52 AM EDTFlash Flood WarningGRRAllegan7 hr
Aug 13, 10:37 AM EDTSpecial Weather StatementGRRAllegan, Kalamazoo, Van Buren53 min
Aug 13, 10:42 AM EDTSpecial Marine WarningGRR79 min
Aug 13, 10:53 AM EDTSevere Thunderstorm WarningGRRVan Buren67 min
Aug 13, 11:35 AM EDTSmall Craft AdvisoryGRR43 hr
Aug 13, 11:39 AM EDTFlash Flood WarningGRRVan Buren5 hr
Aug 13, 12:46 PM EDTSpecial Weather StatementGRRKalamazoo59 min
Aug 13, 1:31 PM EDTAreal Flood AdvisoryGRRKalamazoo5 hr
Aug 13, 2:05 PM EDTSpecial Weather StatementGRRCalhoun55 min
Aug 13, 2:08 PM EDTSpecial Weather StatementGRRMontcalm67 min
Aug 13, 2:22 PM EDTSpecial Marine WarningGRR83 min
Aug 13, 2:43 PM EDTSpecial Weather StatementGRRKent, Ottawa92 min
Aug 13, 2:47 PM EDTFlash Flood WarningGRRNewaygo7 hr
Aug 13, 2:53 PM EDTSpecial Weather StatementGRRAllegan82 min
Aug 13, 3:07 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa70 min
Aug 13, 3:09 PM EDTSpecial Marine WarningGRR81 min
Aug 13, 3:10 PM EDTSpecial Marine WarningGRR77 min
Aug 13, 3:14 PM EDTAreal Flood AdvisoryGRRKent, Muskegon, Ottawa106 min
Aug 13, 3:21 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa54 min
Aug 13, 3:32 PM EDTSpecial Weather StatementGRRNewaygo58 min
Aug 13, 3:43 PM EDTSevere Thunderstorm WarningGRRVan Buren65 min
Aug 13, 3:56 PM EDTSpecial Weather StatementGRRIonia64 min
Aug 13, 4:08 PM EDTSpecial Weather StatementGRRAllegan, Barry82 min
Aug 13, 4:29 PM EDTSpecial Weather StatementGRRKalamazoo91 min
Aug 13, 4:46 PM EDTSpecial Weather StatementGRRCalhoun, Eaton89 min
Aug 13, 5:04 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo64 min
Aug 13, 5:14 PM EDTSpecial Weather StatementGRRClinton, Ingham91 min
Aug 13, 5:17 PM EDTAreal Flood AdvisoryGRRNewaygo105 min
Aug 13, 5:35 PM EDTSevere Thunderstorm WarningGRRJackson73 min
Aug 13, 6:19 PM EDTSevere Thunderstorm WarningGRRIngham30 min
Aug 13, 6:25 PM EDTTornado WarningGRRJackson20 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.